MAUDE Adverse Event Report: AESCULAP AG AS VEGA PS TIBIAL PLATEAU CEMENTED T1; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

AESCULAP AG AS VEGA PS TIBIAL PLATEAU CEMENTED T1; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number NX051Z
Medical Device Problem Codes Mechanical Problem (1384); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Implant Pain (4561); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing evaluation: investigation on-going.Should additional relevant information become available, a supplemental medwatch report will be provided.
 
Event or Problem Description
It was reported to aesculap inc.That an as vega ps tibial plateau cemented t1 device was implanted on (b)(6) 2012.According to the complainant, the patient experienced loosening of the as vega knee, which resulted in a revision surgery being performed on (b)(6) 2019.The cement used during the primary surgery is unknown.No known adverse patient effects occurred as a result of the revision surgery.The complaint device is not available to be returned to the manufacturer for evaluation.Additional information has been requested, but has not been made available.The adverse event / malfunction is filed under aag reference (b)(4).Involved components: nx027z - as vega ps femoral comp.Cemented f3n r - lot # unknown, nx042 - patella 3-pegs p2 - lot # unknown, nx051z - as vega ps tibial plateau cemented t1 - lot # unknown, nx100 - vega ps gliding surface t0/0+ 10mm - lot # unknown, nn260p - plug f/tibial plateau - lot # unknown.
 
Additional Manufacturer Narrative
Investigation results: the affected device was not available for investigation.Therefore an investigation of the device was not possible.Due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.The determination of a definite root cause is due to the non-availability of important information and the device itself not possible.The conclusion from the root cause analysis is that a systematic device deviation is unlikely since the received complaints are limited to certain health care institutions and their applicants.The participation of the applicants in this deviation scenario cannot be excluded by today.Based on the root cause analysis result no corrective actions have been carried out.As a preventive action we were in contact with the affected health care institutions and applicants in order to reduce the probability of recurrence.The complaints were submitted to aesculap ag as a summary report.In order to examine further actions, all cases from the summary report are processed as vigilance suspicion cases and are continuously monitored.

Brand Name
AS VEGA PS TIBIAL PLATEAU CEMENTED T1
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key10535585
Report Number9610612-2020-00488
Device Sequence Number2803034
Product Code JWH
UDI-Device Identifier04046963810375
UDI-Public4046963810375
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K101281
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNX051Z
Device Catalogue NumberNX051Z
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2019
Supplement Date Received by Manufacturer09/30/2020
Initial Report FDA Received Date09/15/2020
Supplement Report FDA Received Date10/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NN260P - PLUG F/TIBIAL PLATEAU.; NN260P - UNKNOWN.; NX027Z - AS VEGA PS FEMORAL COMP.CEMENTED F3N R.; NX027Z - UNKNOWN.; NX042 - PATELLA 3-PEGS P2.; NX042 - UNKNOWN.; NX100 - UNKNOWN.; NX100 - VEGA PS GLIDING SURFACE T0/0+ 10MM.; NN260P - PLUG F/TIBIAL PLATEAU; NX027Z - AS VEGA PS FEMORAL COMP.CEMENTED F3N R; NX042 - PATELLA 3-PEGS P2; NX100 - VEGA PS GLIDING SURFACE T0/0+ 10MM
Outcome Attributed to Adverse Event Required Intervention;